Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 4, 2007, 3:36 PM PDT for Washoe County, Nevada; 7 counties in California. It took effect at Aug 5, 2007, 10:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 3:36 PM PDT (22:36 UTC)
- In effect from
- Aug 5, 2007, 10:00 AM PDT
- Expired
- Aug 5, 2007, 8:46 PM PDT
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4381 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 042236 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 336 PM PDT SAT AUG 4 2007 ...DRY AND BREEZY CONDITIONS THIS WEEKEND... .LOW PRESSURE ALONG THE WEST COAST THIS WEEKEND WILL BRING A DRY SOUTHWEST FLOW ALOFT. AFTERNOON WEST WINDS WILL BE ENHANCED AHEAD OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND AGAIN ON SUNDAY. IN ADDITION...SOME ISOLATED DRY THUNDERSTORMS ARE EXPECTED ACROSS WESTERN NEVADA. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS SITUATION. CAZ270-278-NVZ450-458-051515- /O.UPG.KREV.FW.A.0017.070805T1900Z-070806T0300Z/ /O.NEW.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ /O.EXT.KREV.FW.W.0017.000000T0000Z-070805T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 336 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL CONTINUE ALONG THE SIERRA FRONT AND ACROSS THE DESERTS IN EASTERN LASSEN AND NORTHERN WASHOE COUNTIES THIS EVENING. SPEEDS OF 15-20 MPH WITH GUSTS TO 35 MPH WILL COMBINE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH 10 PM THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH BY MIDNIGHT. SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE AGAIN ON SUNDAY AFTERNOON WITH SPEEDS OF 20 TO 25 MPH AND GUSTS AROUND 40 MPH EXPECTED BY LATE MORNING. IN ADDITION...HUMIDITY VALUES WILL BE 5 TO 15 PERCENT DURING THE DAY CREATING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ271-272-051515- /O.UPG.KREV.FW.A.0017.070805T1900Z-070806T0300Z/ /O.NEW.KREV.FW.W.0018.070805T1700Z-070806T0300Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 336 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL INCREASE SUNDAY MORNING ACROSS THE NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED SUNDAY AND WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-051515- /O.UPG.KREV.FW.A.0017.070805T1900Z-070806T0300Z/ /O.NEW.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ MONO-EASTERN ALPINE COUNTIES- 336 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING ACROSS MONO AND EASTERN ALPINE COUNTY. WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS UP TO 35 MPH. THESE WINDS WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ NVZ453-051515- /O.UPG.KREV.FW.A.0017.070805T2100Z-070806T0600Z/ /O.NEW.KREV.FW.W.0018.070805T1900Z-070806T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 336 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE LATE SUNDAY AFTERNOON ACROSS THE WESTERN NEVADA BASIN AND RANGE. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED DURING THE DAY AND WILL COINCIDE WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST DURING THE EVENING HOURS BEFORE DIMINISHING. IN ADDITION...ENOUGH MOISTURE WILL BE PRESENT FOR ISOLATED DRY THUNDERSTORMS FROM LATE MORNING THROUGH THE AFTERNOON. THE POTENTIAL COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ NVZ459-051515- /O.NEW.KREV.FW.W.0018.070805T1900Z-070806T0500Z/ MINERAL AND SOUTHERN LYON COUNTIES- 336 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS WILL INCREASE LATE SUNDAY AFTERNOON ACROSS MINERAL AND SOUTHERN LYON COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED DURING THE DAY AND WILL COINCIDE WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. IN ADDITION...ENOUGH MOISTURE WILL BE PRESENT FOR ISOLATED DRY THUNDERSTORMS FROM LATE MORNING THROUGH THE AFTERNOON. THE POTENTIAL COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ HTTP://WEATHER.GOV/RENO/FIRE
5 follow-up statements
000 WWUS85 KREV 050510 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 1010 PM PDT SAT AUG 4 2007 ...DRY AND BREEZY CONDITIONS AGAIN ON SUNDAY... .LOW PRESSURE ALONG THE WEST COAST THIS WEEKEND WILL BRING A DRY SOUTHWEST FLOW ALOFT. AFTERNOON WEST WINDS WILL BE ENHANCED AHEAD OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS AGAIN ON SUNDAY. IN ADDITION...SOME ISOLATED DRY THUNDERSTORMS ARE EXPECTED ACROSS WESTERN NEVADA. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS SITUATION. CAZ270-278-NVZ450-458-051530- /O.EXP.KREV.FW.W.0017.000000T0000Z-070805T0500Z/ /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 1010 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. WINDS WILL GENERALLY DIMINISH OVERNIGHT WITH THE EXCEPTION OF NORMALLY PRONE RIDGE TOPS. SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE AGAIN ON SUNDAY WITH SPEEDS OF 20 TO 25 MPH AND GUSTS AROUND 40 MPH EXPECTED BY LATE MORNING. IN ADDITION...HUMIDITY VALUES WILL BE 5 TO 15 PERCENT DURING THE DAY CREATING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ271-272-051530- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0300Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 1010 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY. SOUTHWEST TO WEST WINDS WILL INCREASE SUNDAY MORNING ACROSS THE NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED SUNDAY AND WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-051530- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ MONO-EASTERN ALPINE COUNTIES- 1010 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING ACROSS MONO AND EASTERN ALPINE COUNTY. WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS UP TO 35 MPH. THESE WINDS WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ NVZ453-459-051530- /O.CON.KREV.FW.W.0018.070805T1900Z-070806T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 1010 PM PDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY. SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING ACROSS MINERAL AND SOUTHERN LYON COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED DURING THE DAY AND WILL COINCIDE WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. IN ADDITION...ENOUGH MOISTURE WILL BE PRESENT FOR ISOLATED DRY THUNDERSTORMS FROM LATE MORNING THROUGH THE AFTERNOON. THE POTENTIAL COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CS HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 051319 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 619 AM PDT SUN AUG 5 2007 ...DRY AND BREEZY CONDITIONS TODAY... .LOW PRESSURE WILL MOVE OVER THE SIERRA AND NORTHWEST NEVADA TODAY. AFTERNOON SOUTHWEST TO WEST WINDS WILL BE ENHANCED AHEAD OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS ARE FORECAST FOR PORTIONS OF WESTERN NEVADA TODAY. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS SITUATION. CAZ270-278-NVZ450-458-052300- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 619 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE THIS MORNING WITH SPEEDS OF 15 TO 25 MPH AND GUSTS AROUND 40 MPH. HUMIDITY VALUES WILL BE 5 TO 15 PERCENT DURING THE DAY CREATING CRITICAL FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL EFFECT NORTHERN WASHOE COUNTY THROUGH EARLY THIS AFTERNOON. $$ CAZ271-272-052300- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0300Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 619 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING ACROSS THE NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET. $$ CAZ273-052300- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ MONO-EASTERN ALPINE COUNTIES- 619 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MONO AND EASTERN ALPINE COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$ NVZ453-459-052300- /O.CON.KREV.FW.W.0018.070805T1900Z-070806T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 619 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING ACROSS MINERAL AND SOUTHERN LYON COUNTIES NORTHWARD TO PERSHING COUNTY. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. ISOLATED DRY THUNDERSTORMS FROM LATE MORNING THROUGH THE EARLY AFTERNOON WILL EFFECT PERSHING COUNTY. THE POTENTIAL COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$ HTTP://WEATHER.GOV/RENO/FIRE BRONG
000 WWUS85 KREV 051630 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 930 AM PDT SUN AUG 5 2007 ...DRY AND BREEZY CONDITIONS TODAY... .LOW PRESSURE WILL MOVE OVER THE SIERRA AND NORTHWEST NEVADA TODAY. AFTERNOON SOUTHWEST TO WEST WINDS WILL BE ENHANCED AHEAD OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS ARE FORECAST FOR PORTIONS OF WESTERN NEVADA TODAY. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS SITUATION. CAZ270-278-NVZ450-458-060030- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 930 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE THIS MORNING WITH SPEEDS OF 15 TO 25 MPH AND GUSTS AROUND 40 MPH. HUMIDITY VALUES WILL BE 5 TO 15 PERCENT DURING THE DAY CREATING CRITICAL FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL EFFECT NORTHERN WASHOE COUNTY THROUGH EARLY THIS AFTERNOON. $$ CAZ271-272-060030- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0300Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 930 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING ACROSS THE NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET. $$ CAZ273-060030- /O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/ MONO-EASTERN ALPINE COUNTIES- 930 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MONO AND EASTERN ALPINE COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$ NVZ453-459-060030- /O.CON.KREV.FW.W.0018.070805T1900Z-070806T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 930 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING ACROSS MINERAL AND SOUTHERN LYON COUNTIES NORTHWARD TO PERSHING COUNTY. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. THE POTENTIAL COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$ HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 052125 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 225 PM PDT SUN AUG 5 2007 CAZ270-278-NVZ450-458-060500- /O.CON.KREV.FW.W.0018.000000T0000Z-070806T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 225 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THIS EVENING WITH SPEEDS OF 15 TO 25 MPH AND GUSTS AROUND 40 MPH. HUMIDITY VALUES WILL REMAIN 5 TO 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNSET. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET WITH SLOWLY RISING HUMIDITY VALUES. $$ CAZ271-272-060300- /O.CON.KREV.FW.W.0018.000000T0000Z-070806T0300Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 225 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL CONTINUE THIS EVENING ACROSS THE NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET AND HUMIDITY SLOWLY RISES. $$ CAZ273-060500- /O.CON.KREV.FW.W.0018.000000T0000Z-070806T0500Z/ MONO-EASTERN ALPINE COUNTIES- 225 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MONO AND EASTERN ALPINE COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$ NVZ453-459-060500- /O.CON.KREV.FW.W.0018.000000T0000Z-070806T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 225 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING ACROSS MINERAL AND SOUTHERN LYON COUNTIES NORTHWARD TO PERSHING COUNTY. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. THE POTENTIAL COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. $$ HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 060346 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 846 PM PDT SUN AUG 5 2007 CAZ270-273-278-NVZ450-453-458-459-060500- /O.CAN.KREV.FW.W.0018.000000T0000Z-070806T0500Z/ SURPRISE VALLEY CALIFORNIA-MONO-EASTERN ALPINE COUNTIES- EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- MINERAL AND SOUTHERN LYON COUNTIES- 846 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE RED FLAG WARNING WHICH WAS IN EFFECT FOR MUCH OF WESTERN NEVADA AND PARTS OF EASTERN CALIFORNIA. RELATIVE HUMIDITIES ARE INCREASING AND WINDS ARE EXPECTED TO CONTINUE SUBSIDING THIS EVENING WITH GUSTS AT MOST LOCATIONS BELOW 30 MPH. $$ CS HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:11 PM PDT, 25 minutes earlier.
Area forecast discussion, Aug 4, 3:11 PM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
311 PM PDT SAT AUG 4 2007
.SHORT TERM...
STRONG GUSTY WINDS AND DRY CONDITIONS ALONG THE SIERRA FRONT WILL
CONTINUE INTO THIS EVENING...DYING OFF TONIGHT. WINDS WILL AGAIN
INCREASE TOMORROW MORNING...PROMPTING ANOTHER RED FLAG WARNING FOR
TOMORROW. SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS.
UPPER LOW OFF THE CA COAST WILL MERGE INTO THE MAIN POLAR FLOW AS A
STRONG SHORTWAVE TROUGH...MOVING ONSHORE INTO NORTHERN CA OVERNIGHT
TONIGHT. AS THE SHORTWAVE MOVES CLOSER TO THE WESTERN GREAT
BASIN...PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY IN RESPONSE.
THIS WILL CAUSE US HAVE ANOTHER DAY OF STRONG GUSTY WEST TO
SOUTHWEST WINDS...WITH GUSTS NEAR 35 MPH AND STRONGER GUSTS ALONG
RIDGE TOPS AND WIND PRONE AREAS.
THIS POTENT SHORTWAVE IS EXPECTED TO HAVE SOME IMPRESSIVE DYNAMICS
ALOFT AS IT APPROACHES THE AREA...INCLUDING A VERY STRONG JET STREAK
FOR THIS TIME OF YEAR AROUND 95 KTS AND GOOD COLD AIR ADVECTION
ALOFT THAT WILL STEEPEN LAPSE RATES ACROSS THE AREA. ISOLATED ELEVATED
CONVECTION WILL BEGIN AROUND MIDDAY TOMORROW...MAINLY TO THE EAST OF
RENO. STORMS WILL HAVE VERY FAST CELL MOVEMENT...PUSHING
NORTHEASTWARD. GIVEN THE DRY ENVIRONMENT AND FAST STORM
MOVEMENT...ANY CELLS THAT DEVELOP TOMORROW SHOULD BE DRY AND CAPABLE
OF PRODUCING LOCALIZED SEVERE DOWNBURST WINDS. ISOLATED DRY
THUNDERSTORM COVERAGE WILL SPREAD EASTWARD THROUGH THE DAY AS THE
SHORTWAVE MOVES ACROSS THE AREA. BY TOMORROW EVENING...STORM
ACTIVITY WILL PUSH NORTHEAST OF THE AREA...LEAVING MOSTLY CLEAR
SKIES AND DRY AIR ALOFT. GUSTY GRADIENT WINDS WILL BEGIN TO WEAKEN
AFTER THE WAVE MOVES UP INTO IDAHO.
ON A POSITIVE NOTE...TEMPERATURES OVER THE NEXT COUPLE DAYS WILL BE
QUITE PLEASANT...ACTUALLY DROPPING BELOW NORMAL FOR A CHANGE FOR
HIGHS...MID-UPPER 80S EXPECTED ACROSS THE DESERT VALLEYS AND 70S IN
THE HIGH SIERRA. LOWS WILL BE A BIT ON THE COOLER SIDE... WHICH WILL
BE MOST NOTICEABLE MONDAY AND TUESDAY FOR EARLY MORNING COMMUTERS.
HOON
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
NO MAJOR CHANGES IN THE EXTENDED. AS WITH PREVIOUS RUNS THE MEDIUM
RANGE MODELS ARE SHOWING A STRONG RIDGE OVER THE SERN CONUS ON
WEDNESDAY. THEY ALSO PROG THIS RIDGE TO STRENGTHEN AND RETROGRADE
INTO THE CNTRL PLAINS FRIDAY AND SATURDAY. THIS BLOCKING RIDGE WILL
KEEP A WEAK TROUGH OVER THE WEST COAST THROUGH THE PERIOD. WEAK
WSWLY FLOW ALOFT WILL GIVE THE NRN SIERRA AND NWRN NEVADA DRY
CONDITIONS WEDNESDAY THROUGH FRIDAY.
THE RIDGE SHOULD MOVE WEST TO THE PLAINS ON SATURDAY AND THIS WILL
HELP TO AMPLIFY THE FLOW OVER THE WRN CONUS. THE UPPER FLOW WILL
BACK TO MORE SWLY AS A RESULT. THE GRADIENT BETWEEN THE WRN TROUGH
AND THE RIDGE TO THE EAST WILL TIGHTEN AND THIS WILL CAUSE WIND
SPEEDS TO INCREASE OVER THE KREV CWFA ON SATURDAY. DAYTIME TEMPS ON
WEDNESDAY WILL BE A FEW DEGREES BELOW NORMAL. TEMPERATURES HOWEVER
WILL INCREASE TO NEAR NORMAL LEVELS BY FRIDAY AND SATURDAY. OHARA
&&
.AVIATION...
VFR CONDITIONS THROUGH SUNDAY. GUSTY WINDS ARE POSSIBLE THIS AFTN
AND EVENING FROM 20Z THRU 03Z. OHARA
&&
.FIRE WEATHER...
UPPER LOW OFF THE BAY AREA WILL GET PICKED UP AND PUSHED THROUGH THE
AREA BY SUN AFTERNOON. SO FAR...WINDS HAVE INCREASED BUT NOT BLOWING
QUITE AS STRONG AS EXPECTED. SUSPECT THAT THE EAST SFC GRADIENT FROM
THE UPPER LOW IS FIGHTING THE PREVAILING SW FLOW ALOFT. STILL
GETTING WINDS RIGHT AROUND RED FLAG CRITERIA IN AREAS WITH THE
WARNING AND AS SFC GRADIENT BECOMES WEST LATE...EXPECT A FURTHER
INCREASE IN WINDS. HAVE EXTENDED THE WARNING THROUGH 10 PM...AS A
FEW WINDY SITES DID NOT DECOUPLE UNTIL ABOUT THAT TIME LAST NIGHT.
TONIGHT AS THE UPPER LOW MOVES THROUGH...WINDS WILL INCREASE FURTHER
ON THE RIDGES. STILL EXPECT THE DECOUPLING TO HOLD TONIGHT...BUT THE
RADIATION INVERSION THAT DOES FORM SHOULD BE WEAK. ALSO EXPECT
HORRIBLE HUMIDITY RECOVERY MID-SLOPES WITH A FEW SITES LIKELY TO
REMAIN BELOW 15% WITH OTHERS 20-30% EXCEPT THE COLDEST VALLEYS.
WITH A WEAK INVERSION...STRONGER GRADIENT AT THE SFC AND
ALOFT...EXPECT WINDS TO INCREASE EARLY TOMORROW. HAVE STARTED THE
WARNING AT 10 AM AS A RESULT...BUT WOULD NOT BE SURPRISED FOR
FAVORED WINDY LOCATIONS (WALKER...GALENA...ETC) TO BE HITTING
CRITERIA BY 8 AM. WINDS SHOULD BE STRONGER TOMORROW IN THE DESERTS
WITH SUSTAINED WINDS 20-25 MPH AND GUSTS AROUND 40 MPH. EXPECT
INCREASED WINDS IN 271/272 AS WELL WHICH NORMALLY DONT BLOW AS HARD
AS THE DESERTS WITH GUSTS TO 35 MPH EXPECTED.
FINAL ISSUE IS POTENTIAL FOR DRY LIGHTNING ACROSS WESTERN NEVADA
SUNDAY. INSTABILITY IS NOT THAT GREAT...BUT DYNAMICS FROM
APPROACHING LOW ARE VERY IMPRESSIVE AND WILL BRING IN JUST ENOUGH
MID-LEVEL MOISTURE FOR SOME ISOLATED DRY THUNDERSTORMS. WOULD NOT BE
SURPRISED TO SEE MORE SCATTERED COVERAGE AS MODELS (AND WE
FORECASTERS) CAN UNDERESTIMATE WHAT THESE NEG TILT SYSTEMS CAN DO IN
SOMEWHAT DRY ENVIRONMENTS LIKE THIS. HOWEVER...NOT ENOUGH CONFIDENCE
IN THIS IDEA AND WILL KEEP ISOLD AND MENTION IN THE WARNING FOR
ZONES 453/459. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR NVZ450-458.
RED FLAG WARNING FROM 10 AM TO 10 PM PDT SUNDAY FOR NVZ450-458.
LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NVZ002-004.
RED FLAG WARNING FROM 12 PM TO 10 PM PDT SUNDAY FOR NVZ453-459.
CA...RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR CAZ270-278.
RED FLAG WARNING FROM 10 AM TO 10 PM PDT SUNDAY FOR CAZ270-273-
278.
LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ071-072.
RED FLAG WARNING FROM 10 AM TO 8 PM PDT SUNDAY FOR CAZ271-272.
&&
HTTP://WEATHER.GOV/RENONearby
Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.